How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

hi I have a problem with heart racing OKMH1110100

This answer was rated:

hi I have a problem with heart racing started by flushing or hotness especially when I eat large meal or any grains or dairy products and I had it when I playing soccer , and I had gastrities more frequent indigestion and too much gases , I dont know what my problem ? also I remmber I had many episode when I am in crouded places I feel I am under like pressure and I feel so irritable .


Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help with this situation.

Elliott, LPCC, NCC :

You have certain stressors in your life. You have not yet described them, but you are somehow being overwhelmed by them. You have a rather obtrusive form of anxiety being manifested in repeated Panic Attacks.

Elliott, LPCC, NCC :

Some of the main features of a panic attack is racing heart, feeling hot and becoming flushed, and is sometimes related to being out in crowded public places (Agoraphobia).

Elliott, LPCC, NCC :

In fact Panic Disorder with Agoraphobia has been a common disturbance diagnosed as one condition.

Elliott, LPCC, NCC :

Other features of panic attack can include difficult catching your breath, fear of dying, fear of going crazy, tingling or numbness, feeling a bit "outside" of yourself.

Elliott, LPCC, NCC :

This is a common disorder due to stress in your life and can be treated in several ways, often simultaneously.

Elliott, LPCC, NCC :

One is by talk therapy (psychotherapy) finding the roots of your stress and dealing with it by learning to cope better or by changing your situation.

Elliott, LPCC, NCC :

When having these attacks it is best to take deep breaths, holding them for a few seconds, and then releasing slowly. Continue to to this until you feel the symptoms reducing.

Elliott, LPCC, NCC :

While you are doing this, tell yourself that you are only having a panic attack, and as uncomfortable as it may seem, it will soon stop, will NOT cause you a heart attack, and you will be alright soon. Many people, when they get these, rush to the ER, go through a battery of tests and find there is nothing wrong.

Elliott, LPCC, NCC :

You had it playing soccer because of the stress of the game. It overwhelmed you.

Elliott, LPCC, NCC :

You do not digest certain foods properly causing you a lot of gas and some pressure on your chest. This triggers fears of a heart attack and then you get the panic attack from that fear.

Elliott, LPCC, NCC :

By the way, another possible symptom of panic attacks that I forgot to mention, is tightness or pain in the chest. .

Elliott, LPCC, NCC :

I suggest that you avoid the foods that are hard to digest and give you gas.

Elliott, LPCC, NCC :

There is a medication that you can take on an AS NEEDED basis, that will stop your panic attacks within minutes, especially if you dissolve the pill under your tongue so it enters your blood stream more quickly.

Elliott, LPCC, NCC :

The drug is alprazolam (Xanax), and will probably work quickly and almost miraculously. Because it can be addictive, it should be only taken AS NEEDED when you feel an attack coming on. It does not have to be taken on a schedule but only AS NEEDED. The main purpose of this drug is to stop panic attacks and ease anxiety.

Elliott, LPCC, NCC :

Some doctors will try to give you an antidepressant which must be taken on schedule, continuously, and will not work as well. I urge you to think carefully before taking such a medication and being tied to it. These drugs are usually of the SSRI class (Prozac, Zoloft, Paxil, etc).

Elliott, LPCC, NCC :

You might also have some depression. I say this because you say that you feel so irritable, and irritability can be a symptom of depression.

Elliott, LPCC, NCC :

Your main problem is anxiety manifested through panic. Let me also recommend a workbook for you:

Elliott, LPCC, NCC :


I wish you great success and healing. This can be achieved, primarily be reducing the stressors in your life.

Elliott, LPCC, NCC :

I shall keep you in my prayers.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Customer: replied 3 years ago.

I am trying my best I got Librax , it workd littel bit I forgot to tell you that I feel I could not concentrate like I used to . and the stress comes from my Exam so if it is ready I will going to do it this month but I did some assessment tests recently and I got bad scores even worse than I have it when I start studying .so would you advice me please ?

Dear friend,

The Librax is a combination of two medications. One of them is used to treat your indigestion problems (the clinidium bromide element of Librax). The other element is chlordiazeproxide, which is a benzodiazepine similiar to the alprazolam (Xanax), but not as effective for the extreme anxiety and panic that you are experiencing.

Your doctor should consider using alprazolam for your anxiety and something else for your gastritis. You anxiety would probably be reduced.

You also mentioned earlier that you have become irritable and now you say you are having trouble concentrating.

BOTH of these symptoms can be attributed to depression which you may have in addition to the anxiety, and it may be due to the fact that you have this illness and cannot get it under control. This could cause the depression.

You might want to ask your doctor for additional medication for longer term relief from depression and anxiety.

The medication known as bupropion (Wellbutrin) is not for everyone, but it is very popularly prescribed for depression and anxiety, because it does not cause weight gain, does not cause sexual side-effects, and is very effective for many patients.

So to sum up, have your doctor (or psychiatrist is a more qualified physician for emotional problems) assess you for depression, and also change your antianxiety medication to a low dose of alprazolam, as needed, if the doctor agrees.

I wish you great success.

I hope that I have helped you;. PLEASE let me know.

Thank you so much.

Warm regards,

Elliott
Customer: replied 3 years ago.

do you think I have to solve this problem before I go to do the exam because I am afraid to have it during the exam which around 8 hours .also which one from you mentioned does not affect my study and my performance in the exam ?


 


thank you

Yes, DEFINITELY.

If you are sidelined by anxiety, and you have issues of concentration, then you MUST get control of this first.

Antianxiety medication (particularly alprazolam) may give you the needed control of anxiety to improve your performance. Talk to your physician or psychiatrist as soon as possible, and mention the suggestions I have given you.

I am keeping you in my prayers.

Warm regards,

Elliott
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions